Allergic to all NSAIDs - what meds are available for awful nerve pain

I was diagnosed with neuropathic nerve pain recently. I'm am on 2700mg gabapentin, 30/500mf co-codomol 4 times a day and 45mg mirtazipine (anti-depressant). At first I thought yay

less pain. But now I am falling apart from head to tie with the

Pain, twitching, memory loss and walking into everything. As has been said to me I look drunk. I was on 100mg maxi-trams but made me quite ill. I feel like a pill head when see doc to add my symptoms have got so much worse. I am away the end of my tether with the pain. I look at myself and it's not my body. Could really do with some advice, any advice. An hour typing this out. My thumbs look like twisted nobbly chicken claws. Are there any support groups for NeP HELLLP

4 Replies

  • Hi there ajcurran , the gabapentin can cause you to sway especially on the high dose u are on, I take gaba and was on your strength but was swaying all over the place, and slurring my words, so i cut down to 300 in the eve and 200 at lunchtime I still need it for the twitching, and restless legs, I also take tramadol, morphine patches and sertraline as it also help with pain as well as anti depressant, and I have cocodamol as a back up, but I rarely take them now, ....I don't feel they r the best pills to have, only my opinion, hope you manage to get sorted soon, good luck, I think if you go to fibroaction they have support areas, you could see if there's one in your area, I live in walthamforest and there isn't one in my area, unfortunately, I'm sure one of volunteers will be on here shortly and give you the correct place to go to, if not go to fibro action, that is where most of the chat is, good luck and sending you gentle hugs......Dee x

  • I have Neuralgia Trigiminal I was prescript ed gaba with oxcarbazapina as well I had to stop the gaba it made me so ill I was dizzy like a zobie I now take Vimpat with my tablet oxcar. I no its not the same illness as I have but its all nerves. ask your doctor about oxcar. at this moment in time I am inquiring about an operation to kill the nerves in may face.

    I hope you get things sorted I have awful pains in my face.

  • Wow, im schocked about the amount of drugs prescribed to you. 'i'm sorry to say but it seems like your GP doesn't have a clue how to treat your nerve pains. As you already say you can't live like this. I have TN (trigeminal neuralgia) and when not on anything I loose the will to live within a week so severe my pains are. I was prescribed carbamizopine orTegretol, this drug will also make you feel drunk in the beginning when finding out whih dose will work for you, but your body adjusts and after 6 months the drunk feeling went. It's been my life saver, but I did give up drinking alcohol because these drugs and alcohol do not go together well, think about your poor liver.

    Cookie72, you should talk to your GP about taking tramadol and morfine at the same time. They are the same family of drugs and should not been taken together. Just a concern,...

  • WOW!!!! That's a HUGE amount of pregablin I agree with the above comment sounds like ur gp has NO IDEA!!!!!! And I thought I was on a lot of medz ur post blew me away!!! I'd see a differant dr 1st and ask 4 referal to ur local painclinic? Failing that I'd write a letter asking to see the practise manager! My doc said 50mg and 100mg at nite was a decent dose crikey poor u!!!!! I'd book to see diff doc asap!!!! Good luck debbie xxxx

You may also like...